MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO JUNCOS EVERA¿ XT DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

MEDTRONIC PUERTO RICO JUNCOS EVERA¿ XT DR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number DDBB1D1
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes Pain (1994); Anxiety (2328)
Date of Event 10/24/2024
Type of Reportable Event Death
Event or Problem Description
A lawsuit alleged an implantable cardioverter defibrillator (icd) patient was forced to live in a state of fear and anxiety with a l ife-sustaining device the patient knew was failing.The patient was alleged to have sustained severe and conscious pain, suffering, disability, and loss of enjoyment of life in the months leading up to their death.It was alleged that device interrogations and office visits revealed an alarming decline in icd battery life in the setting of a significant increase in dangerous cardiac events, and the patient later complained the "pacemaker alarm has been going off and on for about 1 month" and they were hearing a "beeping sound".A device interrogation four months later revealed that the icd's battery longevity had fallen to only eight months and that the device had reached elective replacement indicator (eri) status.A subsequent device interrogation six months later showed the icd's battery life had further dwindled to only three months.The lawsuit further alleged the defective and failing icd, with a battery that failed prematurely and did not provide adequate warning of its end-of-life status, was not replaced timely, and as a result the patient suffered a fatal cardiac event and died.
 
Additional Manufacturer Narrative
Continuation of d10: 5568-53 lead implanted: (b)(6) 2006.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EVERA¿ XT DR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
MEDTRONIC PUERTO RICO JUNCOS
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO JUNCOS
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key23649299
Report Number3004209178-2025-20123
Device Sequence Number9896668
Product Code LWS
UDI-Device Identifier00643169018099
UDI-Public(01)00643169018099(17)150628
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/28/2015
Device Model NumberDDBB1D1
Device Catalogue NumberDDBB1D1
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date11/25/2025
Date Device Manufactured01/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694765 LEAD
Outcome Attributed to Adverse Event Death;
Patient Age69 YR
Patient SexFemale